April 14, 2008
Day 3 of stims:
Well, generally I try to think of all these hormones and drugs surging through my blood stream as helpful things, fertilizers, good things that will help me to get pregnant. I stay positive during the shots each morning and evening by believing that I am getting to help, doing something that will ultimately help me to become a mother. I try to stay focused on the dream of our family to come and know that every poke and every mood swing are just markers along the road to becoming that family. But, I think it's important to at least make note of some of the side effects of these fertilizers, some of the not so pleasant reminders that we are in the thick of IVF right now....
1. Memory loss - I am losing things left and right. Leaving my phone in the car, misplacing things over and over, and forgetting why I am standing in a room at any given second.
2. Sleep disruption - I am usually a very good and hard sleeper. Now? Not so much. Mostly, waking up in the middle of the night for hours at a time or unable to fall right to sleep when exhausted.
3. Exhaustion - can. not. make. it. through. the. day. without. a. nap. (or two)
4. Headaches - stop. poking. my. head. with. that. very. pointy. stick. please.
5. Alternating between being ravenous and being nauseous - "must eat NOW." followed by "can't eat - wanna puke."
6. Mood swings - I'm happy! I'm excited! I'm sad! I'm furious! I'm depressed! I'm hopeful! I'm anxious! I'm agitated! I want to crawl in a hole! I want to dance! Yay!
7. And the expected bloating, backaches, and lower abdominal pressure. - which I am interpreting as a good sign the follicles are growing.
So, I am not feeling my best. But it's ok. The sun is shining. And all these little road signs are telling me that my body is responding to the hormones and (hopefully) that my little precious grapes are growing full and round inside of me. I just need to slow down and be a little more gentle with myself right now.
I feel like wrapping myself up and stamping myself with a big sign that says "Handle With Care".
I wonder what Mr. Spicy would make of that when he got home?